Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

pituitary atrophy
mad_mike posted:
the report from a recent MRI for neck pain included a side note about my pituitary gland. it appears atrophied, but in the reporter's opinion there's enough tissue to carry on.

being a worrier, i began reading about this on the internet and i wanted to confer with some folks here concerning it.

it seems like about a dozen years or so, my metabolism came to a grounding halt. i gained 80 lbs and haven't been able to lose it. i blamed it on medication, and last year found if i stopped taking an NSAID, i lost... and i have, 83 lbs!!! i've been counting calories and walking a lot too... so its not just the lack of meds... strange thing though, i was doing the same things before i stopped taking the medication and i couldn't lose.

because of a herniated disk in my neck, i'm once again taking NSAIDS and other pain killers... i'm gaining weight like crazy and retaining fluids... i try to do without the meds, but the pain overwhelms me and i cave.

is it possible there's a connection with the way i'm reacting to the medication and the pituitary?

i live in this body 24/7, and i see the link between weight gain and the nsaids... i'd like to know why?
mad_mike responded:
should have said in the 2nd paragraph, that it wasn't just stopping the medication that made me lose weight. the medication was preventing the loss, even though i was restricting my calories.
Haylen_WebMD_Staff responded:
Congratulations on your weight loss. WebMD can't advise or diagnose over the internet but you can read reader reviews of drugs and medications here:

WebMD Drugs, Medication & User Reviews

You might find some that have had similar experiences. As always, please check with your doctor before stopping or starting any medication.


Helpful Tips

Afternoon Sleepiness? Eat Protein, not Sugar, to Stay Awake & Shed LBS!Expert
Hi everyone. Want a royal win win? Next time you start feeling like nodding off in the afternoon grab some healthy protein (Greek yogurt, ... More
Was this Helpful?
70 of 71 found this helpful

Expert Blog

Everyday Fitness - Pamela Peeke, MD, MPH, FACP

Achieve a better mind-body balance and live a healthier life with tips from wellness expert Dr. Pamela Peeke...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.